Alert archive / South Dakota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 66, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at May 5, 2012, 10:25 AM CDT for Moody County, South Dakota; Pipestone County, Minnesota. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2012, 10:25 AM CDT (15:25 UTC)
- Expired
- May 5, 2012, 11:00 AM CDT
- In force
- 35 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 58.0 mph
Counties Pipestone County, MN, Moody County, SD
The radar
The Sioux Falls radar (KFSD), 46 km from the middle of the area, began a volume at 15:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 6:49 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 3.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
780 WUUS53 KFSD 051525 SVRFSD MNC117-SDC101-051600- /O.NEW.KFSD.SV.W.0066.120505T1525Z-120505T1600Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 1025 AM CDT SAT MAY 5 2012 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN PIPESTONE COUNTY IN SOUTHWEST MINNESOTA... SOUTHERN MOODY COUNTY IN EAST CENTRAL SOUTH DAKOTA... * UNTIL 1100 AM CDT * AT 1024 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE HAIL. THIS STORM WAS LOCATED 5 MILES SOUTHEAST OF COLMAN...OR 18 MILES EAST OF MADISON...AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TRENT AND EGAN AROUND 1030 AM CDT... FLANDREAU AROUND 1035 AM CDT... JASPER AROUND 1050 AM CDT... PIPESTONE AND PIPESTONE NATIONAL MONUMENT AROUND 1055 AM CDT... OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE IHLEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! && LAT...LON 4409 9631 4385 9630 4385 9688 4402 9688 TIME...MOT...LOC 1524Z 261DEG 34KT 4392 9672 WIND...HAIL <58MPH 1.50IN $$ HANKO
2 follow-up statements
709 WWUS53 KFSD 051544 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 1044 AM CDT SAT MAY 5 2012 MNC117-SDC101-051600- /O.CON.KFSD.SV.W.0066.000000T0000Z-120505T1600Z/ PIPESTONE MN-MOODY SD- 1044 AM CDT SAT MAY 5 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL MOODY AND WEST CENTRAL PIPESTONE COUNTIES UNTIL 1100 AM CDT... AT 1044 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL. THIS STORM WAS LOCATED 8 MILES WEST OF PIPESTONE NATIONAL MONUMENT...OR 8 MILES WEST OF PIPESTONE...MOVING EAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... PIPESTONE AND PIPESTONE NATIONAL MONUMENT AROUND 1055 AM CDT... OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE IHLEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! && LAT...LON 4389 9630 4388 9666 4404 9668 4409 9631 TIME...MOT...LOC 1544Z 261DEG 32KT 4397 9646 WIND...HAIL <58MPH 1.25IN $$ HANKO
074 WWUS53 KFSD 051558 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 1058 AM CDT SAT MAY 5 2012 MNC117-SDC101-051608- /O.EXP.KFSD.SV.W.0066.000000T0000Z-120505T1600Z/ PIPESTONE MN-MOODY SD- 1058 AM CDT SAT MAY 5 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MOODY AND WEST CENTRAL PIPESTONE COUNTIES WILL EXPIRE AT 1100 AM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA...HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4389 9630 4388 9666 4404 9668 4409 9631 TIME...MOT...LOC 1558Z 261DEG 32KT 4399 9629 $$ HANKO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 4:36 AM CDT, 5 hours 49 minutes earlier.
Area forecast discussion, May 5, 4:36 AM CDT, 5 hours 49 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 436 AM CDT SAT MAY 5 2012 .DISCUSSION.../ISSUED AT 430 AM CDT/ MAIN FOCUS FOR TODAY INTO TONIGHT WILL BE SEVERE WEATHER POTENTIAL. CURRENTLY SEEING ELEVATED CONVECTION OVER CENTRAL AND WESTERN SOUTH DAKOTA ON THE NOSE OF THE LOW LEVEL THETAE ADVECTION. IT APPEARS LIKE THESE STORMS ARE FIRING A BIT NORTHWEST OF WHERE THEY DID LAST NIGHT. THIS SHOULD ALLOW MOST OF THIS ACTIVITY TO STAY NORTH AND WEST OF OUR CWA. ALTHOUGH CAN NOT RULE OUT A FEW THUNDERSTORMS MOVING ACROSS AREAS NORTH OF INTERSTATE 90 THIS MORNING ON THE NOSE OF THE LOW LEVEL JET. UNLIKE YESTERDAY...EXPECT THIS ACTIVITY TO MOVE NORTH OF THE CWA BY 15Z. THIS WILL ALLOW DAYTIME HEATING TO COMMENCE...AND EXPECT BOUNDARY...CURRENTLY LOCATED IN NORTHERN NEBRASKA...TO LIFT NORTH INTO OUR CWA...PUTTING PART OF THE CWA IN THE WARM SECTOR. WITH SOUTHEAST WINDS ADVECTING IN HIGHER LOW LEVEL MOISTURE BELOW STEEP MID LEVEL LAPSE RATES...EXPECTING CAPE VALUES OF AT LEAST 3000 J/KG THIS AFTERNOON...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 90. THIS HIGHLY UNSTABLE AIR WILL LIKELY REMAINED CAPPED THROUGH THE EARLY AFTERNOON HOURS. HOWEVER FALLING HEIGHTS AND CONTINUED LOW LEVEL CONVERGENCE ALONG THE BOUNDARY SHOULD EVENTUALLY BE ENOUGH TO BREAK THE CAP. EXPECTING THIS CAP TO INITIALLY BREAK NEAR THE TRIPLE POINT OF THE INVERTED TROUGH...AND THEN FURTHER EAST ALONG THE BOUNDARY. WITH DEEP LAYER SHEAR EXPECTED TO BE AROUND 50KTS...THINKING IS THAT THESE STORMS WILL BE SUPERCELLS. WITH THE IMPRESSIVE CAPE PRESENT...VERY LARGE HAIL WILL BE POSSIBLE WITH THESE STORMS. HIGH LOW LEVEL SHEAR ALONG THE BOUNDARY...WITH 0-1 KM BULK SHEAR VALUES OF 20 TO 30 KTS EXPECTED. THUS TORNADOES...SOME STRONG...ARE ALSO POSSIBLE WITH ANY STORM THAT FORMS NEAR THIS BOUNDARY. TOUGH TO SAY EXACTLY WHERE THE GREATEST POTENTIAL IS...AS WE WILL HAVE TO SEE WHERE THE BOUNDARY SETS UP. BEST GUESS IS THAT THE TRIPLE POINT AND INITIAL INITIATION IS FOCUSED IN NORTH CENTRAL NEBRASKA NORTH INTO GREGORY COUNTY AND ADJACENT COUNTIES IN SOUTH DAKOTA BETWEEN 3 PM AND 6 PM. WITH ADDITIONAL DEVELOPMENT SHORTLY AFTERWARD ALONG THE BOUNDARY...SOMEWHERE BETWEEN THE MISSOURI RIVER AND INTERSTATE 34 IN SOUTH DAKOTA. AS AN UPPER LEVEL WAVE AND ASSOCIATED COLD FRONT APPROACHES THIS EVENING...THINKING IS THAT AREA OF CONVECTION EXPANDS AND MERGES INTO AN MCS. THIS IS EXPECTED TO TRACK ACROSS THE CWA THIS EVENING INTO THE OVERNIGHT...EXITING THE CWA DURING THE EARLY MORNING HOURS. STRONG DAMAGING WINDS WILL BE POSSIBLE ALONG THIS LINE. 0-3KM SHEAR VALUES OF AT LEAST 30 KTS ARE EXPECTED OUT AHEAD OF THIS MCS...WHICH IS ENOUGH TO FORM MESOVORTICES...WITH ISOLATED TORNADOES AND DAMAGING WINDS...ALONG PORTIONS OF THE LEADING EDGE OF THE MCS TONIGHT. HEAVY RAIN IS EXPECTED WITH THE THUNDERSTORMS THIS AFTERNOON AND TONIGHT AS WELL . INITIAL SUPERCELLS MAY BE SLOW MOVING...ENHANCING FLOODING POTENTIAL. ALTHOUGH AS THE CONVECTION MERGES INTO A LINE TONIGHT...IT IS EXPECTED TO QUICKLY ACCELERATE OFF TO THE EAST. DESPITE THIS...HEAVY RAINFALL AND LOCALIZED FLASH FLOODING IS STILL POSSIBLE. ONE THING TO WATCH IS WHAT HAPPENS THIS MORNING. IT IS EXPECTED THAT ANY MORNING CONVECTION EXITS QUICKLY ALLOWING THE BOUNDARY TO LIFT NORTH AND EXTREME INSTABILITY DEVELOP. IF MORNING CONVECTION AND ASSOCIATED CLOUDS LINGER LONGER...THIS WOULD INHIBIT SEVERE THREAT DURING THE AFTERNOON AND OVERNIGHT. WHILE THIS APPEARS TO BE AN UNLIKELY SOLUTION AT THIS POINT IT WILL STILL NEED TO BE WATCHED. AN UPPER LEVEL LOW WILL PASS TO OUR NORTH ALONG THE CANADIAN BORDER ON SUNDAY AS A LONG WAVE TROUGH MOVES INTO THE CENTRAL PLAINS. THUS AFTER ANY MORNING CONVECTION EXITS...EXPECTING A MOSTLY SUNNY...BREEZY AND COOLER DAY. AS THE UPPER LOW DIPS INTO THE GREAT LAKES...AND THE TROUGH AXIS PUSHES ACROSS THE CWA...MAY SEE SOME ISOLATED SHOWERS AND THUNDERSTORMS IN THE NORTHEAST ON TUESDAY. OTHERWISE COOL WEATHER SHOULD CONTINUE...WITH HIGHS GENERALLY IN THE 60S. THE TROUGH IS QUICK LIVED...AS ANOTHER UPPER LEVEL RIDGE BEGINS TO BUILD IN WEDNESDAY INTO THURSDAY. THUS EXPECTING DRY WEATHER AND WARMING TEMPERATURES...WITH HIGHS BACK INTO THE 70S BY THURSDAY. A COLD FRONT SHOULD MOVE ACROSS SOMETIME THURSDAY NIGHT INTO FRIDAY MORNING. NOT MUCH MOISTURE ASSOCIATED WITH THIS...BUT MAY BE ABLE TO GET A FEW SHOWERS OR THUNDERSTORMS WITH ITS PASSAGE. OTHERWISE JUST EXPECTING A RETURN TO COOLER TEMPERATURES BY FRIDAY...WITH HIGHS BACK INTO THE 60S. /CHENARD && .AVIATION.../FOR THE 06Z TAF ISSUANCE/ WIDESPREAD IFR TO MVFR CEILINGS NORTHEAST OF A HON-FSD-MWN LINE AT 05Z WILL SPREAD SOUTHEAST ACROSS THE REST OF THE REGION THROUGH 12Z AND THEN REMAIN MAINLY ALONG AND NORTH OF I90 MOST OF THE DAY INTO THE EVENING. ISOLATED THUNDERSTORMS SOUTH OF INTERSTATE 90 MAY BECOME A LITTLE MORE NUMEROUS AFTER 10Z AND SPREAD NORTHEAST DURING THE MORNING. ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT WEST OF I29 LATER THIS AFTERNOON AND EVENING...AND SPREAD EAST OVERNIGHT. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE.
Hazardous weather outlook, May 5, 10:08 AM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1008 AM CDT SAT MAY 05 2012 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-061200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1008 AM CDT SAT MAY 05 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL CONTINUE NORTH OF INTERSTATE 90 MID TO LATE MORNING. STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO AROUND GOLF BALL SIZE...BUT SHOULD START TO WEAKEN SOMEWHAT HEADING INTO SOUTHWEST MINNESOTA MIDDAY. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO FORM AFTER 4 PM TODAY... FIRST ALONG AND WEST OF THE JAMES RIVER...THEN SPREADING EAST THIS EVENING. THESE STORMS WILL EVENTUALLY FORM INTO A LINE AND PUSH ACROSS THE ENTIRE AREA TONIGHT. WITH THE INITIAL STORMS...A FEW TORNADOES...LARGE HAIL UP TO BASEBALL SIZE AND WINDS TO 70 MPH ARE POSSIBLE. AS THE THUNDERSTORMS FORM INTO A LINE TONIGHT...STRONG DAMAGING WINDS OF 70 MPH WILL BE THE MAIN THREAT...ALTHOUGH ISOLATED TORNADOES WILL STILL BE POSSIBLE. FLOODING... HEAVY RAIN IS LIKELY WITH THE THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. LOCALIZED AREAS OF FLASH FLOODING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THROUGH NOON NORTH OF INTERSTATE 90...AND LIKELY OVER MOST OF THE AREA BY LATE AFTERNOON. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, May 5, 9:27 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
927 AM CDT SAT MAY 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM HAIL MOUNT VERNON 43.71N 98.26W
05/05/2012 M1.75 INCH DAVISON SD TRAINED SPOTTER
&&
DMORINLocal storm report, May 5, 9:43 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
943 AM CDT SAT MAY 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 AM HAIL 6 W MITCHELL 43.73N 98.15W
05/05/2012 M1.00 INCH DAVISON SD TRAINED SPOTTER
0905 AM HAIL 2 N FARMER 43.76N 97.69W
05/05/2012 M1.75 INCH HANSON SD TRAINED SPOTTER
0934 AM HAIL 5 NE SALEM 43.78N 97.32W
05/05/2012 M1.00 INCH MCCOOK SD CO-OP OBSERVER
&&
DMORINLocal storm report, May 5, 9:50 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
950 AM CDT SAT MAY 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM HAIL 8 N MONTROSE 43.82N 97.18W
05/05/2012 M1.50 INCH MCCOOK SD CO-OP OBSERVER
&&
DMORINLocal storm report, May 5, 10:18 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1018 AM CDT SAT MAY 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HAIL 4 W SALEM 43.72N 97.47W
05/05/2012 E1.00 INCH MCCOOK SD PUBLIC
1012 AM HAIL 4 W SALEM 43.72N 97.47W
05/05/2012 E1.00 INCH MCCOOK SD PUBLIC
1012 AM HAIL 5 NE SALEM 43.78N 97.32W
05/05/2012 M1.25 INCH MCCOOK SD CO-OP OBSERVER
&&
DMORINLocal storm report, May 5, 10:19 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1019 AM CDT SAT MAY 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 AM HAIL CHESTER 43.89N 96.93W
05/05/2012 M1.00 INCH LAKE SD EMERGENCY MNGR
&&
DMORINLocal storm report, May 5, 10:21 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1021 AM CDT SAT MAY 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM HAIL BROOKINGS 44.31N 96.79W
05/05/2012 M0.25 INCH BROOKINGS SD EMERGENCY MNGR
&&
DMORINThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 6:37 AM CDT | Severe Thunderstorm Warning | FSD | Brule, Charles Mix, Gregory | 23 min |
| May 5, 6:53 AM CDT | Severe Thunderstorm Warning | FSD | Brule, Charles Mix, Gregory | 37 min |
| May 5, 7:24 AM CDT | Severe Thunderstorm Warning | FSD | Aurora, Brule | 36 min |
| May 5, 7:50 AM CDT | Severe Thunderstorm Warning | FSD | Aurora, Brule | 40 min |
| May 5, 8:03 AM CDT | Severe Thunderstorm Warning | FSD | Brule | 27 min |
| May 5, 8:16 AM CDT | Severe Thunderstorm Warning | FSD | Aurora, Davison | 29 min |
| May 5, 8:23 AM CDT | Severe Thunderstorm Warning | FSD | Aurora, Brule, Jerauld | 37 min |
| May 5, 8:40 AM CDT | Severe Thunderstorm Warning | FSD | Davison, Hanson | 35 min |
| May 5, 8:52 AM CDT | Severe Thunderstorm Warning | FSD | Aurora, Davison, Sanborn | 23 min |
| May 5, 9:08 AM CDT | Severe Thunderstorm Warning | FSD | Hanson, Lake, McCook, Miner | 37 min |
| May 5, 9:11 AM CDT | Severe Thunderstorm Warning | FSD | Aurora, Davison, Hanson | 34 min |
| May 5, 9:35 AM CDT | Severe Thunderstorm Warning | FSD | Lake, McCook, Miner, Minnehaha | 25 min |
| May 5, 9:40 AM CDT | Severe Thunderstorm Warning | FSD | Hanson, McCook, Miner | 35 min |
| May 5, 9:53 AM CDT | Severe Thunderstorm Warning | FSD | Lake, McCook, Minnehaha, Moody | 37 min |
| May 5, 10:11 AM CDT | Severe Thunderstorm Warning | FSD | McCook, Minnehaha | 34 min |
| May 5, 10:30 AM CDT | Flash Flood Warning | FSD | Lake, Moody | 3 hr |
| May 5, 10:36 AM CDT | Severe Thunderstorm Warning | FSD | Beadle | 24 min |
| May 5, 10:42 AM CDT | Severe Thunderstorm Warning | FSD | Minnehaha | 48 min |
| May 5, 12:18 PM CDT | Severe Thunderstorm Warning | FSD | Brookings, Kingsbury | 27 min |
| May 5, 12:40 PM CDT | Severe Thunderstorm Warning | FSD | Brookings | 23 min |
| May 5, 3:06 PM CDT | Flash Flood Watch | FSD | Aurora, Beadle, Bon Homme, Brookings, Brule, Charles Mix and 18 more | 13 hr |
| May 5, 6:20 PM CDT | Severe Thunderstorm Warning | FSD | Aurora, Davison, Sanborn | 25 min |
| May 5, 6:40 PM CDT | Severe Thunderstorm Warning | FSD | Davison, Hanson, Miner, Sanborn | 50 min |
| May 5, 6:51 PM CDT | Severe Thunderstorm Warning | FSD | Aurora, Beadle, Davison, Kingsbury, Miner, Sanborn | 39 min |
| May 5, 11:23 AM CDT | Severe Thunderstorm Warning | FSD | Nobles, Rock | 37 min |
| May 5, 11:49 AM CDT | Severe Thunderstorm Warning | FSD | Jackson, Nobles | 41 min |
| May 5, 12:14 PM CDT | Flash Flood Warning | FSD | Cottonwood, Jackson | 3 hr |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2012Severe Thunderstorm Warnings in Minnesota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.